MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETEW2424C82E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 5.2 cm in diameter abdominal aortic aneurysm.It was reported that the final angiogram revealed a type 1b endoleak from the endurant ii-limb contra 16x20x124 stent graft that was implanted into the left common iliac artery.Implanted a 24x24x82 limb extension and the type ib endoleak improved, however the endoleak persisted.The physician determined that there was also a type ia endoleak.The physician modeled the proximal aortic neck with a balloon again but the proximal type ia endoleak was still present.It was reported that the bifurcated stent graft was implanted 1 cm (below the renal artery or lower than intended) therefore there was room to implant a endurant 28x28x49 aortic cuff.The type ia endoleak was significantly improved but there was still a persistent late small type ia endoleak.The physician modeled the endurant 16x24x124 ipsi-lateral extension limb on the right side with a balloon.There were still endoleaks present however, the physician decided that it was best for the patient do nothing further and follow up with a ct scan in approximately one month.Per the physician, the mostly causes of the events were related to the patient¿s anatomy; tortuosity of the aortic neck and iliac arteries.No additional clinical sequelae were reported and the patient will be monitored by the physician.On october 12, 2017 additional information was received for this case: it was noted that the bifurcated stent graft was implanted 1 cm below the left renal artery therefore there was room to implant an endurant 28x28x49 aortic cuff¿.Before the case began, the physician did not feel it was necessary to land the stent graft exactly at the left renal because the proximal neck was long about 30 mm.The exact date for the follow-up ct was not set as of (b)(6) 2017.
 
Additional Manufacturer Narrative
Films review summary: the cause of the distal type i and proximal type i endoleaks could not be determined from the pre-implant films provided.Images during implant were not available, and the films during the reported events could not be assessed.The proximal neck was moderately angulated, conical-shaped, with thrombus which may have contributed to the type ia endoleak.It is unclear if implanting 1cm below the renals may have led to the endoleak, since the neck was long (4cm).The distal 3.5cm¿s of the left common iliac artery was aneurysmal (16 ¿ 18mm diameter), and the iliacs were extensively calcified, which may have contributed to the reported distal type i seen within the lcia after implant.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway,gw
MDR Report Key6982847
Report Number2953200-2017-01644
Device Sequence Number10892362
Product Code MIH
UDI-Device Identifier00613994991409
UDI-Public00613994991409
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2019
Device Model NumberETEW2424C82E
Device Catalogue NumberETEW2424C82E
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/02/2017
Supplement Date Received by Manufacturer10/31/2017
Initial Report FDA Received Date10/27/2017
Supplement Report FDA Received Date11/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1